Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Diagnosed with non obstructive hypertrophic cardiomyopathy, taking metroprol. Reason for the breathlessness on exertion?

My lipid profile is within the normal range and LDL is as low as 60. I have borderline BP which is under control with lisinopril . I am also diagnosed as having non obstructive hypertrophic cardio myopathy . I am taking metroporol since last six months. However, I still feel highly discomfortable and breathless even on small exertions. I have also undergone Angiogram and heart scan recently and everything is normal. What could be the reason for the breathlessness on exertion.
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your history,you have non obstructive hypertrophic cardiomyopathy, and you are Hypertensive as well first we should be sure it is not secondary to Hypertension.
There are many causes of Shortness of breath, as your cardiac parameters are normal,other causes should be investigated.
If you are over weight/Obesity.
Pulmonary function test for any obstructive or restrictive respiratory disease.
Any role of Beta blocker ( Metaprolol ) as side effect
Is there Pulmonary Hypertension present.
If there is any thing present it needs to be diagnosed first and treated accordingly.
Take care
Good Luck

Answered: Fri, 15 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor